How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd
DrThomasMd, Board Certified MD
Category: Neurology
Satisfied Customers: 63757
Experience:  Internal medicine doctor, diagnose and treat neurology patients, many years
24257177
Type Your Neurology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

I have suffered from cervical herniated disc pain, affecting

Customer Question

I have suffered from cervical herniated disc pain, affecting my left side neck and shoulder and up the left side of my face into my temple, on and off for 4 years now. I usually keep it in check with chiro and deep tissue massage but a few times a year it flares up and takes and makes it difficult to function with my normal activities. I am unable to take NSAIDs due to severe allergic reaction involving hives and throat tightness. What are other options to help manage this type of pain? I'm sure it's nerve pain and osteoarthritis. I do not want anything that causes brain fog or tiredness and weight gain. Are there any NSAIDS besides Tylenol which goes nothing for me that could help? I've been told Diflocan (sp?) is a good one for my condition. Given its an nsaid i think it would cause the same allergic reaction.
Flexiril causes me too much drowsiness.
I am a 42 year old female and I'm trying to avoid surgery for as long as I can.
Submitted: 1 year ago.
Category: Neurology
Expert:  DrThomasMd replied 1 year ago.

Hello

no

aleve and motrin are your over the counter options, along with tylenol.

Gabapentin is not either type of drug, but you will need to see your doctor, it is prescription.

The main treatment is the correct manual therapy, and you are not stating you have this.

See a physical medicine and rehabilitation specialist, an MD of PM&R.

OK, so that is an initial answer….

Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.